MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 16X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 16X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305197
Medical Device Problem Codes Contamination (1120); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
No additional information received.Material# 305197, batch# 3320201.It was reported by customer that brown colored discrepancy within the sterile wrapping.It appears that a brown liquid dripped into the safety cap.Verbatim: rcc received a complaint via email.Email(s) attached.S: a pharmacy technician at bridgeport hospital identified a potentially adulterated medication product in the iv room at approximately 1600 on (b)(6) 2024.B: the bd precisionglide 16g x 1 inch needle with lot # 3320201 & exp: 1/31/2029 was identified with a brown colored discrepancy within the sterile wrapping.It appears that a brown liquid dripped into the safety cap.Product#: 305197, lot#: 3320201.
 
Additional Manufacturer Narrative
Pr 10098438 follow up for device evaluation.It was reported a brown liquid dripped into the safety cap.To aid in the investigation, four samples in sealed packaging blisters and two photos were provided for evaluation by our quality team.A visual inspection was performed.Three of the samples had no defects or imperfections and one sample had equipment lubricant on the plastic shield.The two photos provided show the samples received.This defect could occur during the molding process if equipment lubricant came in contact with the sample.A device history record review was completed for provided material number 305197, lot 3320201.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.The sample will be shown to associates for awareness.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
Material# 305197 batch# 3320201 it was reported by customer that brown colored discrepancy within the sterile wrapping.It appears that a brown liquid dripped into the safety cap.Verbatim rcc received a complaint via email.Email(s) attached.S: a pharmacy technician at bridgeport hospital identified a potentially adulterated medication product in the iv room at approximately 1600 on (b)(6) 2024.B: the bd precisionglide 16g x 1 inch needle with lot # 3320201 & exp: 1/31/2029 was identified with a brown colored discrepancy within the sterile wrapping.It appears that a brown liquid dripped into the safety cap.Product#: 305197 lot#: 3320201.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.H3 other text : see h10 manufacture narrative.

Brand Name
NEEDLE 16X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19258330
Report Number1911916-2024-00332
Device Sequence Number17758224
Product Code FMI
UDI-Device Identifier30382903051978
UDI-Public(01)30382903051978
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305197
Device Lot Number3320201
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown